Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Ring worm on left hand grown, itchy and hurts. Cause and treatment?

Answered by
Dr.
Dr. Bharat Chawda

Dermatologist

Practicing since :1996

Answered : 988 Questions

default
Posted on Thu, 12 Jul 2012 in Skin Rash
Question: I have something on the back of my left hand that started out looking like a ring worm. At first I treated it with otc products. It would kind of come and go for about 1.5- 2 months. Now it has rapidly grown, taking nearly the entire back of my hand. The "ringworm" type outline is still red, raised, and defined with small white bumps, but is no longer circular, has become irregular. This thing hurts and is extremely itchy. I've also noticed a small area on my inner leg and foot. Thank you for your help.
doctor
Answered by Dr. Bharat Chawda 7 hours later
Hi!,

Thank you for posting the query,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I understood your problem however it would be good if you can answer few of my queries:

1) Which cream (OTC) have you tried over the area ?
2) Is the lesion only on one arm ?
3) Do you suffer from Diabetes ?

Answer to these questions would help me understand your problem better.Even a close up picture of the lesion would help me further.You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.You can also email the same to YYYY@YYYY with “ATTN: ” in the subject line.

I shall address your concern based on your current given information.
With history what you have submitted ,it does seems that you have a fungal infection (though a allergic reaction also has to be ruled out).

Such fungal infections are mostly seen on one half of the body and are also seen on the groins (inner thighs) and foot.Usually more common in diabetic patients.

I would advise you to stop all the creams which you are using and start off with oral anti fungal medicine like Fluconazole or terbinafin tablet.These medicines needs to be taken for at-least a month for complete cure.Topical anti fungal can also be used along with ,like candid cream or ketoconazole cream.

Since these are not OTC drugs you need to consult a dermatologist for proper prescription .

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Ketoconazole

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

I have had an itchy rash on the inside of left ankle for ten weeks., appears to have a large bright red ring about the size of an egg. went to hospital, they perscribed ketoconazole cream as well as junuvia. tablets. No improvement. Your diagnosis?

doctor1 MD

sir, i am Md.Mahabub Badal .25 Years old. from Bangladesh. I have hair loss problem. last 2010 i attacked by fever. Dr. suggest to take Ciprofloxacin medicine for 28 days. after than my hair fall problem is start. now two problem is added in my head one is dandruff & other is itch in my head. in last year(December) 2013 i meet a Dermatologist. he suggest to it vitamin E and use Ketoconazole Shampoo. but no solution, still now i face those problem. main problem is itch in my head, i thing my head is attacked by fungus or bacteria. please give any advice or solution if i escape this problem. my email is YYYY@YYYY .

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely...

doctor1 MD

I had a case if jock itch and now the rash is gone but my testicles are inflamed and itch like crazy. nothing seems to sooth the itching and it at a point i cant sleep. do I still continue to use the Ketoconazole i was given by my Dr. or is this something else?